folliculitis and HIV + patient doing well
Feb 8, 2012
I am HIV+ and have been doing rather well with my atripla medication for the past two years. My CD4 count is 825 and my viral load is undetectable. I have been battling reoccuring instances of some type of folliculitis on my arms, stomach and legs. It appears in little pimple patches here and there and comes and goes. Dr. Keith Henry had mentioned that folliculitis and other skin conditions such as eczema can occur in patients of HIV + individuals who are doing rather well with their treatments. Why is this the case? Is this something that I should consult with a doctor further about?
Response from Dr. Henry
Folliculitis and other skin problems (very severe dry skin, seborrhea and others)are common in HIV+ patients (also seen in general population but appears more common in HIV+ persons). I recommend discussing with your HIV specialist-often I refer to dermatologist to obtain mose specific diagnosis and thus targeted treatment recommendations. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Transmission Probability With Prostitute With Condom
- Do People With Hiv Get Sarcoidosis?
- How Long Do Lymph Nodes Stay Swollen After Getting Hiv?
- How Do U Distinguish A Regular Lump In Ur Armpit From An Hiv Lump?
- When To Test For Hiv After Exposure?
- Can You Have Hiv Symptoms And Test Negative?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.